View Full Version : Need advice from anyone who knows why my side is thinning?im very worried.plz help

12-01-2011, 02:15 PM
Put a thread up in the week, but got next to no replies...

I am getting worried now. Basically ive been on Propecia for 2months. So far we got no sides, my hair on top (why i took it) seems ok and maybe even a bit thicker.

But the sides are going faster than the speed of light, the full side of my head is bristly and patchy, there is gona be nothing there soon. I have barely seen a pic of another man who would go bald this way or anything like this on. Why is this happening? ive just looked at it with 2 mirrors and its getting so noticeable, from worrying non stop about my hair loss on top, this looks just freaky, could propecia cause this? has anyone seen this happen before?

any1 got any advice plz help, im getting very worried about this, i cant get in to see the derm for another 2weeks. It was not this bad a month ago. 10 weeks ago i had very long hair now this wtf? im not sure what the hell is going on...

is this 100% mpb on the sides?


http://s1181.photobucket.com/albums/x424/rrrrrrrrrr8/?action=view&current=111201-202219.jpg#!oZZ1QQcurrentZZhttp%3A%2F%2Fs1181.phot obucket.com%2Falbums%2Fx424%2Frrrrrrrrrr8%2F%3Fact ion%3Dview%26current%3D111201-202346.jpg

12-01-2011, 02:50 PM
could this area be shredding from propecia? will it ever come back? anyone else seen anything like this before? the full side of head now feels like stubble. cant get my head around it. it also goes back around the ears, looks awful.

im stressed to bits tbh any help would be great.

12-01-2011, 04:21 PM

First off, don't panic, I think you are fine. I find that when my back and sides are at a 2 or 3 grade clip length they kind of feel bristly also (as opposed to when they are much shorter or much longer). Plus, the angle, direction and calibre will often vary when laying against the side of your head. You have a decent hairline and don't show evident thinning on top. Go and see a IAHRS doctor and get some density readings if you are really concerned.

12-02-2011, 07:38 AM
You say you had very long hair 10 weeks ago. I'm not clear on the timeline of the hairloss or when you got the haircut, but could it be that you're seeing the sides of your head with a short cut for the first time and noticing something that was always there? I only say that because it's common for a change in hairstyle to lead to an unnecessary panic situation when the change in length leads to more scalp becoming visible.

If you're certain that there's been a sudden loss of density then it's possible that a normal Propecia shed is responsible. Your photos aren't very clear but from what I can tell the sides look normal and your hairline is intact and the density at the top looks like it's probably nice and full. Overall it looks like your hair is in great shape. Perhaps you can take some photos in better lighting.

12-02-2011, 10:13 AM
Thanks for fast replies guys. Really sorry i look like a loon in this messages but im seriously getting down over this and its driving me nuts.

yeah thanks alex thats nice to hear. is does feel bristly though and it just looks so patchy and swirly at the sides. I got a half on the sides like 4 weeks ago, so i guess its about a 4 now, you think it will grow out properly?

thanks also matt. yeah i had long hair 10weeks ago then i freaked out shaved it off. i am aiming to grow it back now, but the sides on both sides feel so bristly and pathcy/swirly in the which they are growing. i agree maybe this is something that has always been there, but i will admit it seems less dense in that area since i shaved my head for the 1st time 10 weeks ago. could propecia cause a shed in this area? and will it grow up? surely i dont have dupa do i? i have not seem many blokes with this kinda of thinning on the sides before gotta admit.

thanks for replies guys.

12-02-2011, 10:15 AM
i think i am responding well to the propecia im sure it seems fuller on top but not sure if this is also in my head as 2month isnt a great time scale. its just the sides im a little worried about and behind my ears.

my haircut 10/11 weeks ago, do you guys think it will be possible to get this again?

http://s1181.photobucket.com/albums/x424/rrrrrrrrrr8/?action=view&current=111201-202219.jpg#!oZZ9QQcurrentZZhttp%3A%2F%2Fs1181.phot obucket.com%2Falbums%2Fx424%2Frrrrrrrrrr8%2F%3Fact ion%3Dview%26current%3DPicture0044.jpg (http://s1181.photobucket.com/albums/x424/rrrrrrrrrr8/?action=view&current=111201-202219.jpg#!oZZ9QQcurrentZZhttp%3A%2F%2Fs1181.phot obucket.com%2Falbums%2Fx424%2Frrrrrrrrrr8%2F%3Fact ion%3Dview%26current%3DPicture0044.jpg)

12-02-2011, 10:58 AM
It looks like you have plenty enough hair to have that length again.

It also really sounds like your noticing what you believe to be thinning at the sides of your head coincided with getting the shorter haircut. You won't believe how many guys with no hairloss at all freak out when they go to having a short cut after years of having longer hair. It's not loony at all.

12-02-2011, 11:02 AM
thanks again for reply matt.

yeah i know what you mean not sure if i have always had thin sides, but it does look patchy. i will grow it out for another month and post results and get your opinion if thats ok? i see a derm 2 weeks see what he says, i have been worried i had dupa.

12-02-2011, 05:04 PM
another picture here of my sides on left side.

in dark light, it looks just awful, could it be dupa? it has never looked like this ever before. This has happened since i started propecia im certain, could this area shed with the drug? how rare is dupa? it says it starts on back and sides.


12-03-2011, 11:08 AM
hi mattj

a picture of my thin left side of the head in another light, it looks so so so bad it seems. any views? or still look normal to you mate?


Tracy C
12-03-2011, 11:31 AM
I have to say, it looks normal to me.

12-03-2011, 11:34 AM
honestly Tracy? thats so good to hear. you not think it looks very patchy,bristly and wiry?

this area has 100% got thinner since starting propecia will it stay like this? any help would be great.

Tracy C
12-03-2011, 11:40 AM
...will it stay like this?

No one can answer that question. Only time knows. Treating hair loss takes time. If you haven't been on Propecia for at least a year, you really don't know much about what is going to happen yet. Focus your energies on other things. Do the things you love to do and try your best not to worry about it.

12-03-2011, 11:54 AM
i will take this advice onboard thanks Tracy, i just feel so aware of these thinning sides now i have no confidence. But i have to just try harder.

12-03-2011, 11:56 AM
one more thing Tracy, what types of things should i be asking the Derm for in two weeks? ive wrote out a full timeline of when i 1st noticed hairloss, stressful things that occured, using hair dye etc.... also what else should i be tested for blood wise? i believe i have mpb but not sure this thinning sides is just that.

12-05-2011, 04:05 AM
Things look normal in those latest pictures too. Hair can feel bristly when shorter, especially around and above the sideburn area where there is a transition between beard hair texture and the texture of the scalp hair.

There is absolutely nothing going on that should be impacting upon your confidence.

12-05-2011, 04:23 AM
Ok, I don't know what you're talking about. I don't see any thinning. I don't think Fin affects the hair on the sides and back anyway.

Follicle Death Row
12-05-2011, 06:44 AM
Another thing to add is the fact that density naturally drops even in non balding people around the sides. I wouldn't worry. People often notice this when they get a short cut such as a 3 on the back and sides.

12-05-2011, 08:38 AM
thanks for words and effort to post on this thread. i will take this on board and keep you posted on how things pan out. cheers.